CARBAMAZEPINE-INDUCED TOXIC EPIDERMAL NECROLYSIS: A CASE REPORT

Sherin Alexander, Devayani Santhu, Narendran T, Julie Mariam Joshua, Meenu Vijayan, Jacob Thomas
2018 Asian Journal of Pharmaceutical and Clinical Research  
Toxic epidermal necrolysis (TEN) is a life-threatening dermatological disorder characterized by erythematous lesions, necrosis, exfoliation, sepsis, and death. This may be due to different reasons such as chemical exposure, systemic infections, or some reactions of drugs such as carbamazepine, phenytoin, allopurinol, lamotrigine, and nonsteroidal anti-inflammatory drugs. In this case, the patient was on carbamazepine for the management of alcohol withdrawal symptoms. Moreover, this might be the
more » ... , this might be the reason for the occurrence of TEN. For his condition, he had given corticosteroids, antibiotics for sepsis, and other supportive measures.
doi:10.22159/ajpcr.2018.v11i12.28294 fatcat:yxsz2zvht5dvfarmwtldnnsedy